MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS25
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/07/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The manufacturer is following up with the healthcare facility to retrieve additional information on the event and the device involved.A follow up report will be submitted upon receipt of any new information or at the conclusion of the investigation.
 
Event or Problem Description
The manufacturer became aware through device tracking information that a patient implanted on (b)(6) 2022 with a perceval sutureless aortic prosthesis pvs25 passed away on the same day as the procedure.Based on the information retrieved from the operational report, pre-procedure diagnosis was aortic valve endocarditis and retained aicd hardware.The surgery was performed through median sternotomy.After opening the aorta, the posterior leaflet of the native aortic valve wad found totally engulfed with vegetation.This was carefully debrided and all leaflets were excised.99% alcohol was then administered topically to the aortic annulus to kill any other microscopic disease that might had been present.The ventricle was then thoroughly irrigated with antibiotic containing normal saline solution.The valve was sized and the perceval size l prosthesis was implanted.It was noted that there was almost an abscess in the aortic valve annulus which had to be closed.Subsequently, the 2 leads part of aicd hardware were located and removed in their scar sleeve.The corkscrew in the atrium and the corkscrew in the ventricle were thoroughly removed.According to the operational report, there was quite a bit of bleeding which started before the aorta was opened.In addition, diffuse oozing was reported.Weaning from by-pass was performed without difficulty.Both sides of chest were opened as serous fluid, which didn't appear infected, was removed, 2 l from he right side and 3l from the left side.The patient required transfusion of packed cells (8 units packed rbc), ffp (2 units per), platelets (2 units).Cardiopulmonary bypass time was 131 minutes and cross-clamp time was 113 minutes.Coagulopathy was the only reported complication.
 
Additional Manufacturer Narrative
Updated fields: b4, b5, g3, g6, h2, h3, h6, h11.The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.
 
Event or Problem Description
The manufacturer became aware through device tracking information that a patient implanted on 07 march, 2022 with a perceval sutureless aortic prosthesis pvs25 passed away on the same day as the procedure.Based on the information retrieved from the operational report, pre-procedure diagnosis was aortic valve endocarditis and retained aicd hardware.The surgery was performed through median sternotomy.After opening the aorta, the posterior leaflet of the native aortic valve wad found totally engulfed with vegetation.This was carefully debrided and all leaflets were excised.99% alcohol was then administered topically to the aortic annulus to kill any other microscopic disease that might had been present.The ventricle was then thoroughly irrigated with antibiotic containing normal saline solution.The valve was sized and the perceval size l prosthesis was implanted.It was noted that there was almost an abscess in the aortic valve annulus which had to be closed.Subsequently, the 2 leads part of aicd hardware were located and removed in their scar sleeve.The corkscrew in the atrium and the corkscrew in the ventricle were thoroughly removed.According to the operational report, there was quite a bit of bleeding which started before the aorta was opened.In addition, diffuse oozing was reported.Weaning from by-pass was performed without difficulty.Both sides of chest were opened as serous fluid, which didn¿t appear infected, was removed, 2 l from he right side and 3l from the left side.The patient required transfusion of packed cells (8 units packed rbc), ffp (2 units per), platelets (2 units).Cardiopulmonary bypass time was 131 minutes and cross-clamp time was 113 minutes.Coagulopathy was the only reported complication.Based on further information received, the cause of death was attributed to cardiac arrest and stone heart.Reportedly, autopsy was not performed.
 
Additional Manufacturer Narrative
Since the device was not returned, the manufacturer was unable to conduct a direct investigation on the prosthesis involved in this event.Despite additional good faith efforts to gather more insights on the event and the device were made by the manufacturer, no further information was provided by the site.Consequently, a definitive root cause for the reported event could not be established.It should be noted, however, that the patient was at risk for cardiac arrest as an aicd carrier and had also experienced surgical complications in the context of endocarditis.In any case, the involvement of the device as a cause or contributing factor to the reported event cannot be excluded based on the available information.Should further information be received in the future, the manufacturer will submit an additional follow-up report.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key20479432
Report Number3004478276-2024-00180
Device Sequence Number18209546
Product Code LWR
UDI-Device Identifier00896208000436
UDI-Public(01)00896208000436(240)ICV1210(17)240722
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/22/2024
Device Model NumberPVS25
Device Catalogue NumberICV1210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer10/22/2024
04/02/2025
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date11/20/2024
04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR
Patient SexMale